Alert archive / North Carolina / Gale Warnings in 2015
Gale Warning 7, NWS Wilmington, NC
NWS Wilmington, NC issued this gale warning at Feb 18, 2015, 9:23 AM EST. It took effect at Feb 18, 2015, 5:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 9:23 AM EST (14:23 UTC)
- In effect from
- Feb 18, 2015, 5:00 PM EST
- Expired
- Feb 19, 2015, 6:28 AM EST
- In force
- 13 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
993 WHUS72 KILM 181423 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 923 AM EST WED FEB 18 2015 AMZ250-252-254-256-182230- /O.UPG.KILM.GL.A.0006.150218T2200Z-150219T1100Z/ /O.NEW.KILM.GL.W.0007.150218T2200Z-150219T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 923 AM EST WED FEB 18 2015 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 25 TO 35 KT. GUSTS TO 40 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 9
4 follow-up statements
749 WHUS72 KILM 181952 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 252 PM EST WED FEB 18 2015 AMZ250-252-254-256-190400- /O.CON.KILM.GL.W.0007.150218T2200Z-150219T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 252 PM EST WED FEB 18 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WINDS...NORTHWEST 25 TO 35 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 9
063 WHUS72 KILM 190416 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1116 PM EST WED FEB 18 2015 AMZ250-252-254-256-191700- /O.EXT.KILM.GL.W.0007.000000T0000Z-150219T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1116 PM EST WED FEB 18 2015 ...GALE WARNING NOW IN EFFECT UNTIL NOON EST THURSDAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT...WILL VEER TO THE NW AT 25 TO 35 KT WITH GUSTS UP TO 40 KT AFTER THE ARCTIC FRONT PUSHES ACROSS THE AREA WATERS EARLY ON DURING THE PRE-DAWN THURSDAY HOURS. THESE WINDS WILL SLIGHTLY DIMINISH TO 20 TO 30 KT AFTER DAYBREAK THURSDAY WITH CONTINUED GUSTS AROUND 35 KT THROUGH NOON. * SEAS...WILL BUILD TO 3 TO 6 FT THROUGHOUT...EXCEPT UP TO 7 TO POSSIBLY 8 FT ACROSS THE OUTER WATERS OFF CAPE FEAR SPECIFICALLY ACROSS THE SHALLOW BATHYMETRY OF FRYING PAN SHOALS. DOMINATING PERIODS WILL RANGE BETWEEN 4 AND 6 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DCH
670 WHUS72 KILM 190851 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 351 AM EST THU FEB 19 2015 AMZ250-252-254-256-191700- /O.CON.KILM.GL.W.0007.000000T0000Z-150219T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 351 AM EST THU FEB 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTHWEST 25 TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ RJD
162 WHUS72 KILM 191128 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 628 AM EST THU FEB 19 2015 AMZ250-252-254-256-192100- /O.CAN.KILM.GL.W.0007.000000T0000Z-150219T1700Z/ /O.NEW.KILM.SC.Y.0017.150219T1128Z-150220T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 628 AM EST THU FEB 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Feb 18, 6:52 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 18, 6:52 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
652 AM EST WED FEB 18 2015
.SYNOPSIS...
THE COLDEST AIR OF THE SEASON IS ON THE WAY. ANOTHER BLAST OF
VERY DRY AND COLD AIR WILL ARRIVE WITH PASSAGE OF COLD FRONT LATE
TODAY. ARCTIC HIGH PRESSURE WILL FOLLOW...BUILDING DOWN INTO THE
CAROLINAS TONIGHT...MOVING OVERHEAD ON FRIDAY AND FINALLY
OFFSHORE BY SATURDAY. THE NEXT FRONTAL SYSTEM WILL AFFECT THE AREA
DURING THE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 600 AM WEDNESDAY...SATELLITE IMAGERY SHOWS A PERSISTENT AREA
OF FOG ACROSS PORTIONS OF THE PEE DEE AND IN SOUTHEAST NORTH
CAROLINA...NEAR AND WEST OF INTERSTATE 95. THIS FOG WAS ESPECIALLY
HAZARDOUS IN THAT NOT ONLY WAS THE VISIBILITY A QUARTER TO A HALF
MILE...BUT THE FOG WAS FREEZING TO EXPOSED SURFACES GIVEN THE AIR
TEMP WAS WELL DOWN IN THE 20S. AN SPS WAS ISSUED TO ADDRESS SLICK
ROADWAYS AND WALKWAYS DUE TO THE FREEZING FOG AND FOR ANY BLACK ICE
THROUGHOUT THE FORECAST AREA.
A COASTAL FLOOD ADVISORY WAS ISSUED FOR THE IMMEDIATE COAST OF
PENDER AND NEW HANOVER COUNTIES FOR A BRIEF PERIOD OF COASTAL
FLOODING THROUGH 8 AM. THE TIDE GAUGE AT WRIGHTSVILLE BEACH IS
EXPECTED TO JUST REACH MINOR COASTAL FLOOD THRESHOLDS OF 6 FT. WATER
LEVELS WILL ALSO BE ELEVATED ALONG THE SOUTH CAROLINA COAST...BUT
SHOULD REMAIN BELOW ADVISORY CRITERIA. A COASTAL FLOOD ADVISORY HAS
ALSO BEEN ISSUED FOR PORTIONS OF THE LOWER CAPE FEAR RIVER WHERE THE
HIGHEST WATER LEVELS ARE EXPECTED AROUND 9 AM. A DEPARTURE OF JUST
+0.30 FT AT THE TIDE GAUGE IN DOWNTOWN WILMINGTON WILL BE ENOUGH TO
CAUSE MINOR COASTAL FLOODING THERE AND WE EXPECT TO JUST EXCEED THAT
THRESHOLD.
A COLD FRONT WILL SWEEP ACROSS THE EASTERN CAROLINAS LATER THIS
AFTERNOON AND EARLY EVE. WEAK RIDGING IS EXPECTED AHEAD OF THE
TROUGH AND THIS SHOULD ALLOW FOR A FAIR AMOUNT OF FILTERED SUNSHINE
FOR A GOOD PART OF THE MORNING AND INTO THE EARLY AFTERNOON AT THE
COAST. CLOUDS SHOULD BE ON THE INCREASE PER MOISTURE PROFILES THIS
AFTERNOON AND CAN NOT RULE OUT A BRIEF FLURRY OR RAIN
SHOWER...MAINLY N OF A DILLON TO WILMINGTON LINE THIS AFTERNOON AND
INTO THE EARLY EVE NEARER TO THE COAST AS A SHORTWAVE TROUGH CLIPS
THE AREA AS IT PASSES BY TO OUR N. TEMPS WILL BE ABOVE FREEZING
WHILE ANY PRECIPITATION IS FALLING AND GIVEN THE SUBCLOUD LAYER WILL
BE DRY BELOW 4-5 KFT...WE DO NOT EXPECT ANY ACCUMULATION OF SNOW AND
IN FACT MEASURABLE QPF WILL BE EXTREMELY RARE. TEMPS THIS
AFTERNOON...WITH THE HELP OF SUNSHINE...SHOULD MANAGE TO REACH INTO
THE 40S WITH MAYBE SOME UPPER 30S WHERE ANY ICING REMAINS ACROSS THE
FAR NORTHERN REACHES OF BLADEN...ROBESON AND MARLBORO COUNTIES.
EXPECT INCREASING WSW TO W WINDS...UP TO 25 TO 35 MPH IN GUSTS THIS
AFTERNOON AND EVE.
TONIGHT...STRONG AND DRY ADVECTION ON CHILLY NW WINDS IN THE WAKE OF
THE FRONT WILL BRING WIND CHILL VALUES TO AROUND 5 DEGREES BY
MORNING AND AS LOW AS ZERO ACROSS NW PORTIONS OF THE FORECAST AREA.
THUS...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR ALL OF THE FORECAST
AREA...EXCEPT COASTAL SOUTH CAROLINA AND GEORGETOWN AND WILLIAMSBURG
COUNTIES WHERE WIND CHILL VALUES MAY NOT QUITE REACH 5 DEGREES...BUT
WILL LIKELY STILL BE NEAR OR BELOW 10 DEGREES. THE VERY LOW WIND
CHILL VALUES WILL CONTINUE THROUGH THU MORNING. LOWS TONIGHT WILL BE
IN THE TEENS TO AROUND 20 DEGREES. SKIES WILL BE CLEAR OR CLEARING
TONIGHT AS THE CENTER OF THE INCOMING ARCTIC AIRMASS BEGINS TO BUILD
INTO THE CAROLINAS FROM THE MISSISSIPPI VALLEY.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330 AM WEDNESDAY...COLD AND DRY ADVECTION WILL CONTINUE
THROUGH THURS IN DEEP NW FLOW AS ARCTIC HIGH PRESSURE BUILDS DOWN
FROM THE NORTHWEST. MODELS CONTINUE TO SHOW -20C FOR 850 TEMPS
COME THURS AFTN. UNLIKE THIS PAST COLD BLAST...THESE VALUES HAVE
BEEN PERSISTENT IN SHOWING COLDEST AIR OF THE SEASON MAKING ITS
WAY IN. THE ATMOSPHERIC COLUMN WILL CONTINUE TO DRY OUT
FURTHER...REMAINING VERY DRY THROUGHOUT THE PERIOD WITH PCP WATER
VALUES LESS THAN A TENTH OF AN INCH THROUGH FRI AFTN.
WINDS IN THE MID TO UPPER LEVELS WILL BACK BY LATE FRI AS DEEP
TROUGH OVER THE EAST LIFTS OFF TO THE NE LEAVING AN ALMOST ZONAL
FLOW IN VERY BROAD TROUGHING COVERING MUCH OF THE CONUS. THIS MAY
SPREAD SOME MID TO HIGH CLOUDS INTO THE CAROLINAS FRI NIGHT BUT
OVERALL EXPECT A BITTER COLD AND DRY PERIOD. THE CENTER OF THE
ARCTIC HIGH PRESSURE WILL SHIFT OVERHEAD ON FRI INTO FRI
NIGHT...KEEPING NEAR CALM WINDS. GUIDANCE CONTINUES TO SHOW TEMPS
BELOW FREEZING OVER MOST OF FORECAST AREA THURS THROUGH FRI NIGHT.
GUSTY NW WINDS ON THURS WILL MAKE TEMPS FEEL AS IF THEY WERE ONLY IN
THE SINGLE DIGITS FOR MOST OF THE MORNING HOURS. WIND CHILL ADVISORY
WILL BE IN EFFECT TO COVER APPARENT TEMPS BELOW 5 DEGREES FOR
SEVERAL HOURS THURS MORNING OVER A LARGE PORTION OF OUR FORECAST
AREA. OVERNIGHT LOWS WILL DROP INTO THE SINGLE DIGITS THURS NIGHT IN
CONTINUED CAA AND CLOSER TO 20 FRI NIGHT IN MORE IDEAL RADIATIONAL
COOLING. POTENTIAL FOR SOME CLOUDS FRI NIGHT MAY PREVENT THE MOST
IDEAL RADIATIONAL COOLING...BUT FOR THE MOST PART TEMPS SHOULD
PLUMMET THROUGH THE EVENING HOURS. GFS HAS BACKED OFF ON MORE
DEFINED WEDGE AND COASTAL TROUGH BY SAT MORNING...WHILE NAM KEEPS
THE WEDGE AND COASTAL TROUGH MORE DEFINED. CAN NOT RULE OUT SOME
WEAK ISENTROPIC LIFT PRODUCING SOME LOW END PCP CHANCES OVER INLAND
AREAS AND A SLIGHT CHC ALONG COASTAL TROUGH BY SAT MORNING BUT FOR
NOW WILL LEAVE PCP WEST AND EAST OF AREA FRI NIGHT INTO EARLY SAT
MORNING. IF ANY PCP WERE TO REACH INTO LOCAL FORECAST AREA...IT
WOULD FALL AS A WINTRY MIX BUT AS MENTIONED PREVIOUSLY...ANY PCP
SHOULD REMAIN OVER CENTRAL AND WESTERN CAROLINAS AND OFF SHORE FRI
NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 330 AM WEDNESDAY...A BITTER COLD ARCTIC AIR MASS WILL
BEGIN TO MODIFY ON SATURDAY AS THE SFC HIGH SHIFTS FARTHER OFF
SHORE. AT THE SAME TIME A SHORTWAVE WILL DIG DOWN OVER THE
SOUTHWEST SPAWNING A SURFACE LOW WHICH WILL TRACK EAST AND THEN
EVENTUALLY NORTHEAST UP THROUGH THE APPALACHIANS INTO THE OHIO
VALLEY ON SUNDAY. INITIALLY THE DIGGING SHORTWAVE WILL HELP TO
PRODUCE AN INCREASING SW FLOW ALOFT OVER THE SOUTHEAST ON
SATURDAY. THIS WILL PUSH A WARM FRONT WELL NORTH ON SAT WITH A
DEEP WARM AND MOIST RETURN FLOW DEVELOPING LATE SAT INTO SUNDAY
OVER THE CAROLINAS. THE LOW PRESSURE REMAINS FAR ENOUGH WEST ON
SAT NIGHT HELPING TO KEEP BEST LIFT WELL WEST AND NORTH OF LOCAL
FORECAST AREA. THEREFORE DO NOT EXPECT MUCH IN THE WAY OF PCP
THROUGH SATURDAY BUT CLOUDS AND CHC OF SHOWERS WILL INCREASE SAT
NIGHT INTO SUNDAY....ESPECIALLY AS COLD FRONT DRAWS NEAR BY SUN
NIGHT. PCP WATER VALUES WILL INCREASE FROM CLOSER TO A HALF INCH
SAT MORNING UP TO AN INCH SAT NIGHT INTO SUNDAY IN INCREASING
SOUTHERLY FLOW AND UP TO 1.3 INCHES SUN NIGHT AHEAD OF COLD
FRONT. ALTHOUGH WE TAP INTO A DECENT AMOUNT OF GULF
MOISTURE...DYNAMICS ALOFT WILL BE DISPLACED FARTHER NORTH AND WEST
AND THEREFORE WILL KEEP JUST HIGH CHC POPS FOR NOW SUN NIGHT. THE
COLD FRONT WILL MOVE THROUGH ON MONDAY BUT ANOTHER SHORTWAVE WILL
DIG DOWN FROM THE GREAT LAKES BY TUES WHICH WILL BACK THE WINDS
ALOFT TO THE SW WHILE SFC WINDS WILL REMAIN OUT OF THE N-NE.
THEREFORE EXPECT SOME DRYING AND COOLING WITH THE FROPA ON MONDAY.
TEMPS INTO THE 60S ON SUNDAY IN PLENTY OF WAA WILL BE KNOCKED BACK
DOWN CLOSER TO 50 OR JUST BELOW FOR MONDAY BEHIND COLD FRONT. BY
TUES THE WARMER SW FLOW ALOFT WILL OVERRUN THE COOL AIR AT THE SFC
AND SHOULD END UP WITH CLOUDS AND CHC OF PCP BACK IN THE FORECAST
UNTIL SHORTWAVE CLEARS IT OUT TUES NIGHT.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AS OF 12Z...SATELLITE SHOWS IFR STRATUS/FOG OVER THE WESTERN PORTION
OF THE CWA. LOOKS LIKE IT WILL ONLY AFFECT INLAND TERMINALS THROUGH
14Z...WITH THE DECK DISSIPATING BY 15Z. WINDS BECOMING WEST
SOUTHWEST BY MIDDAY IN ADVANCE OF ANOTHER CLIPPER AND REINFORCING
SHOT OF ARCTIC AIR...WHICH WILL NOT MODIFY MUCH. LOOK FOR A VFR
STRATOCU CEILING BY MID TO LATE AFTERNOON. COULD NOT RULE OUT A
FLURRY BY EARLY EVENING...BUT IT IS A PRETTY REMOTE CHANCE. WINDS
SHIFTING TO THE WEST NORTHWEST THIS EVENING WITH FROPA...GUSTY WITH
THE FAIRLY STRONG COLD AIR ADVECTION.
EXTENDED OUTLOOK...CHANCE OF RAIN/MVFR SATURDAY. OTHERWISE EXPECT
VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 600 AM WEDNESDAY...A GALE WATCH IS IN EFFECT. A WEAK RIDGE
WILL MOVE ACROSS THE WATERS TODAY...ALLOWING FOR A BRIEF REPRIEVE
FROM THE STRONG WINDS. WINDS TODAY WILL BE FROM THE SW AND WSW AT 10
TO 15 KT...UP TO 15 TO 20 KT LATER THIS AFTERNOON. BEHIND THE FRONT
THIS EVE...AS THE VERY DRY AND COLD AIR ADVECTS ACROSS THE WATERS...
WE EXPECT A SIGNIFICANT INCREASE IN WIND SPEEDS. WNW TO NW WINDS
THIS EVE WILL RANGE FROM 25 TO 35 KT. GUSTS UP TO 40 KT ARE POSSIBLE
ACROSS THE OUTER NORTHERN WATERS. THESE STRONG WINDS WILL DRIVE SEAS
HIGHER...BUT THE OFFSHORE FLOW WILL LIMIT THE BUILDUP TO 5 TO 8 FT
WITHIN 20 NM. THE HIGHEST SEAS WILL BE ACROSS THE OUTER WATERS WHILE
NEARSHORE SEAS WILL BE CONSIDERABLY LOWER...2 TO 4 FT. BOTH WINDS
AND SEAS WILL SHOW A DOWNWARD TREND TOWARD THU MORNING.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330 AM WEDNESDAY...STRONG NORTHWEST WINDS WILL START THE
DAY ON THURS WITH POSSIBLE GALE CONDITIONS AS ARCTIC HIGH PRESSURE
BUILDS IN FROM THE NW. OFF SHORE FLOW WILL KEEP GREATEST SEAS IN THE
OUTER WATERS WITH 5 TO 7 FT SEAS THERE THURS MORNING. SEAS WILL
BE COMING DOWN TO 3 TO 5 FT AS WINDS DIMINISH SLOWLY DOWN TO 15
TO 20 KTS BY THURS NIGHT. WINDS WILL KICK BACK UP THURS NIGHT AS
STRONG CAA CONTINUES OVER RELATIVELY WARMER WATERS KEEPING MARINE
LAYER WELL MIXED WITH GUSTY N-NW WINDS.
WINDS AND SEAS WILL DIMINISH THROUGH FRI AS CENTER OF HIGH SHIFTS
OVERHEAD. WINDS WILL DROP DOWN TO 10 KTS OR LESS BY FRI NIGHT WITH
SEAS DOWN LESS THAN 3 FT.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 330 AM WEDNESDAY...HIGH PRESSURE OVERHEAD EARLY SAT WILL
MOVE FARTHER OFF SHORE THROUGH THE DAY. SHOULD SEE MORE OF WEDGE
TYPE SIGNATURE ON SAT WITH COLD AIR EXTENDING DOWN THROUGH INLAND
CAROLINAS AND COASTAL TROUGH DEVELOPING. THE COASTAL TROUGH/WARM
FRONT WILL BE BLOWN NORTH LATER ON SATURDAY WITH INCREASING
RETURN FLOW AHEAD OF NEXT SYSTEM. GRADIENT WILL TIGHTEN AS LOW
PRESSURE RIDES UP THROUGH THE APPALACHIANS SAT NIGHT INTO SUNDAY.
EXPECT S-SW WINDS UP TO 15 TO 25 KTS THROUGH SUNDAY AS COLD FRONT
APPROACHES FROM THE WEST. SEAS DOWN LESS THAN 3 FT EARLY SAT WILL
RISE RAPIDLY THROUGH LATE SATURDAY RISING ABOVE SCA THRESHOLDS BY
SUN MORNING. WINDS WILL VEER AROUND TO THE W-NW THROUGH SUN NIGHT
AS COLD FRONT MOVES THROUGH LEAVING OFF SHORE NW WINDS UP TO 15
KTS BY MON MORNING.
&&
.CLIMATOLOGY...
FEBRUARY 20TH THROUGH 22ND 1896...THE MIN TEMPERATURES AT
WILMINGTON WERE 19, 12, AND 21 RESPECTIVELY. FEBRUARY 19TH THROUGH
21ST THIS YEAR...WE ARE EXPECTING MINIMUMS IN WILMINGTON OF 19,
10, AND 19 SO THERE IS POTENTIAL TO BREAK OR TIE SOME VERY OLD
RECORDS HERE THE 19TH THROUGH THE 21ST BUT THE DATES ARE OUT OF
PHASE TO BREAK OR TIE THEM ALL FOR THE 20TH THROUGH THE 22ND. IT
IS AN INTERESTING HISTORICAL NOTE THAT A PERIOD OF SIMILAR COLD
HAPPENED 120 YEARS AGO.
CLIMATE RECORDS AT FLORENCE AND NORTH MYRTLE BEACH ONLY GO BACK TO
THE 1940S SO THE SAME COMPARISON CANNOT BE MADE. HOWEVER...RECORDS
MAY ALSO FALL THIS WEEK IN THOSE LOCATIONS AS WELL.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND CHILL ADVISORY FROM 3 AM TO NOON EST THURSDAY FOR SCZ017-
023-024-032-033-053.
NC...WIND CHILL ADVISORY FROM 3 AM TO NOON EST THURSDAY FOR NCZ087-
096-099-105>110.
COASTAL FLOOD ADVISORY UNTIL 8 AM EST THIS MORNING FOR
NC106-108.
COASTAL FLOOD ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NCZ107.
MARINE...GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
AMZ250-252-254-256.
&&
NEAR TERM...RJD
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...43
CLIMATOLOGY...RANHazardous weather outlook, Feb 18, 6:55 AM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 655 AM EST WED FEB 18 2015 NCZ087-096-099-105-109-110-SCZ017-023-024-032-033-053-191200- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- INLAND HORRY- 655 AM EST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. THE COLDEST AIR OF THE WINTER IS EXPECTED TO PERSIST THURSDAY THROUGH FRIDAY NIGHT. ACTUAL AIR TEMPERATURES WILL FALL INTO THE TEENS...WITH SINGLE-DIGITS POSSIBLE WELL INLAND. WIND CHILL VALUES ARE EXPECTED TO DROP NEAR ZERO THURSDAY NIGHT. NEAR CRITICAL AFTERNOON RELATIVE HUMIDITY VALUES THURSDAY ALONG WITH GUSTY NORTHWEST WINDS. NEAR CRITICAL RELATIVE HUMIDITY VALUES AGAIN FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ039-054>056-191200- WILLIAMSBURG-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 655 AM EST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COLDEST AIR OF THE WINTER IS EXPECTED TO PERSIST THURSDAY THROUGH FRIDAY NIGHT. ACTUAL AIR TEMPERATURES WILL FALL INTO THE TEENS. WIND CHILL VALUES ARE EXPECTED TO DROP INTO THE SINGLE-DIGITS THURSDAY NIGHT. NEAR CRITICAL AFTERNOON RELATIVE HUMIDITY VALUES THURSDAY ALONG WITH GUSTY NORTHWEST WINDS. NEAR CRITICAL RELATIVE HUMIDITY VALUES AGAIN FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-191200- COASTAL PENDER-COASTAL NEW HANOVER- 655 AM EST WED FEB 18 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. THE COLDEST AIR OF THE WINTER IS EXPECTED TO PERSIST THURSDAY THROUGH FRIDAY NIGHT. ACTUAL AIR TEMPERATURES WILL FALL INTO THE TEENS...WITH SINGLE-DIGITS POSSIBLE WELL INLAND. WIND CHILL VALUES ARE EXPECTED TO DROP NEAR ZERO THURSDAY NIGHT. NEAR CRITICAL AFTERNOON RELATIVE HUMIDITY VALUES THURSDAY ALONG WITH GUSTY NORTHWEST WINDS. NEAR CRITICAL RELATIVE HUMIDITY VALUES AGAIN FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-191200- INLAND NEW HANOVER- 655 AM EST WED FEB 18 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. THE COLDEST AIR OF THE WINTER IS EXPECTED TO PERSIST THURSDAY THROUGH FRIDAY NIGHT. ACTUAL AIR TEMPERATURES WILL FALL INTO THE TEENS...WITH SINGLE-DIGITS POSSIBLE WELL INLAND. WIND CHILL VALUES ARE EXPECTED TO DROP NEAR ZERO THURSDAY NIGHT. NEAR CRITICAL AFTERNOON RELATIVE HUMIDITY VALUES THURSDAY ALONG WITH GUSTY NORTHWEST WINDS. NEAR CRITICAL RELATIVE HUMIDITY VALUES AGAIN FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-191200- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 655 AM EST WED FEB 18 2015 ...GALE WATCH IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, Feb 18, 5:15 AM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 515 AM EST WED FEB 18 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-181600- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON... CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA... SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND... SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 515 AM EST WED FEB 18 2015 ...ICY SPOTS ON ROADWAYS WILL CONTINUE INTO THIS MORNING... MOTORISTS AND PEDESTRIANS SHOULD REMAIN VIGILANT THIS MORNING. SOME ROADWAYS AND WALKWAYS MAY BE COVERED WITH A THIN LAYER OF ICE...KNOWN AS BLACK ICE. WHAT APPEARS TO BE WET IS ACTUALLY A THIN LAYER OF ICE. BRIDGES WILL BE ESPECIALLY SUSCEPTIBLE TO ICING. TEMPERATURES EARLY THIS MORNING WILL BE WELL DOWN IN THE 20S AND WILL NOT RISE ABOVE FREEZING UNTIL MID AND LATE MORNING. RJD
Special weather statement, Feb 18, 6:02 AM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 602 AM EST WED FEB 18 2015 NCZ096-099-105>110-SCZ039-053>056-181600- BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE...BURGAW... SURF CITY...TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 602 AM EST WED FEB 18 2015 ...ICY SPOTS ON ROADWAYS WILL CONTINUE INTO THIS MORNING... MOTORISTS AND PEDESTRIANS SHOULD REMAIN VIGILANT THIS MORNING. SOME ROADWAYS AND WALKWAYS MAY BE COVERED WITH A THIN LAYER OF ICE...KNOWN AS BLACK ICE. WHAT APPEARS TO BE WET IS ACTUALLY A THIN LAYER OF ICE. BRIDGES WILL BE ESPECIALLY SUSCEPTIBLE TO ICING. TEMPERATURES EARLY THIS MORNING WILL BE WELL DOWN IN THE 20S AND WILL NOT RISE ABOVE FREEZING UNTIL MID AND LATE MORNING. NCZ087-SCZ017-023-024-032-033-181600- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- INCLUDING THE CITIES OF...LUMBERTON...BENNETTSVILLE... DARLINGTON...DILLON...FLORENCE...MARION 602 AM EST WED FEB 18 2015 ...ICY SPOTS ON ROADWAYS WILL CONTINUE INTO THIS MORNING... MOTORISTS AND PEDESTRIANS SHOULD REMAIN VIGILANT THIS MORNING. VISIBILITY WILL BE NEAR A QUARTER MILE ACROSS A GOOD PORTION OF THE AREA DUE TO FREEZING FOG. THIS FOG WILL FREEZE TO EXPOSED SURFACES TO INCLUDE ROADWAYS AND BRIDGES. THE FOG SHOULD DISSIPATE AROUND 830 AM. SOME ROADWAYS AND WALKWAYS MAY BE COVERED WITH A THIN LAYER OF ICE...KNOWN AS BLACK ICE. WHAT APPEARS TO BE WET IS ACTUALLY A THIN LAYER OF ICE. BRIDGES WILL BE ESPECIALLY SUSCEPTIBLE TO ICING. TEMPERATURES EARLY THIS MORNING WILL BE WELL DOWN IN THE 20S AND WILL NOT RISE ABOVE FREEZING UNTIL MID AND LATE MORNING. RJD
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:33 AM EST | Gale Watch | ILM | 6 hr | |
| Feb 18, 3:56 AM EST | Wind Chill Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 54 hr |
| Feb 18, 6:23 AM EST | Coastal Flood Advisory | ILM | New Hanover, Pender | 4 hr |
Nearby
Gale Warnings in North Carolina, 2015Every gale warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.